Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Albuquerque, NM

July 8, 2014Rio Arriba County, Sandoval County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 8, 2014, 5:13 PM MDT for Rio Arriba County, Sandoval County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2014, 5:13 PM MDT (23:13 UTC)
Expired
Jul 8, 2014, 7:15 PM MDT
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Rio Arriba County, NM, Sandoval County, NM

The radar

The Albuquerque radar (KABX), 138 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-355 J/kg
Mixed-layer LCL
2318 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

520 
WGUS55 KABQ 082313
FFWABQ
NMC039-043-090115-
/O.NEW.KABQ.FF.W.0009.140708T2313Z-140709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTHWESTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  WEST CENTRAL RIO ARRIBA COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 715 PM MDT

* AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS BETWEEN COUNSELORS 
  TO LINDRITH. THE STORMS WERE SLOW MOVING AND COULD PRODUCE BETWEEN
  1.5 TO 1.75 INCHES OF RAINFALL.  STATE HIGHWAYS 537 AND 595 WILL 
  BE IMPACTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

&&

LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744

$$
50
2 follow-up statements
532 
WGUS75 KABQ 090034
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
634 PM MDT TUE JUL 8 2014

NMC039-043-090115-
/O.CON.KABQ.FF.W.0009.000000T0000Z-140709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-RIO ARRIBA NM-
634 PM MDT TUE JUL 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR WEST
CENTRAL RIO ARRIBA AND EXTREME NORTHWESTERN SANDOVAL COUNTIES...

AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. 
IT IS ESTIMATED THAT 1 TO 2 INCHES HAVE FALLEN OVER THE AREA THE 
PAST FEW HOURS. THE AREA BETWEEN LINDRITH AND HIGHWAY 537 WHICH INCLUDES 
INDIAN ROUTE 19 AND HIGHWAY 370 HAS BEEN HIT ESPECIALLY HARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744

$$
50
331 
WGUS75 KABQ 090115
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
715 PM MDT TUE JUL 8 2014

NMC039-043-090125-
/O.EXP.KABQ.FF.W.0009.000000T0000Z-140709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL NM-RIO ARRIBA NM-
715 PM MDT TUE JUL 8 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR WEST CENTRAL RIO ARRIBA
AND EXTREME NORTHWESTERN SANDOVAL COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE DUE TO EXTENDED
PERIODS OF LIGHT TO MODERATE RAIN...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3642 10744 3643 10702 3620 10700 3620 10744

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 3:00 PM MDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 8, 3:00 PM MDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE JUL 8 2014

.SYNOPSIS...
A BACK DOOR COLD FRONT CONTINUES TO PUSH WEST TOWARD THE CONTINENTAL
DIVIDE.  AN INCREASE IN LOWER ATMOSPHERIC MOISTURE IN THE WAKE OF
THE FRONT WILL HELP TO INITIATE MORE WIDESPREAD CONVECTIVE STORM
ACTIVITY THIS AFTERNOON AND EVENING.  STORM MOTIONS WILL BE
GENERALLY EAST TO WEST OVER CENTRAL AND SOUTHERN PORTIONS OF THE
STATE.  MEANWHILE OVER NORTHERN NEW MEXICO STORM MOTION WILL BE
VARIABLE.  SLOW MOVING STORMS OVER NORTHERN NEW MEXICO COULD POSE A
LOCALIZED FLOODING THREAT ESPECIALLY OVER FIRE BURN SCARS IN THE
REGION.  SEASONALLY NORMAL TEMPERATURES ARE EXPECTED EXCEPT FOR THE
NORTHEAST HIGHLANDS WHERE TEMPERATURES WILL TOP OUT FIVE TO TEN
DEGREES BELOW NORMAL.

&&

.DISCUSSION...
A BROAD 593H5 HIGH IS CENTERED OVER NORTHERN NEW MEXICO.  THE UPPER
HIGH EXTENDS NW INTO UT AND SE INTO W TX.  LOWER ATMOSPHERIC FLOW IS
VARIABLE OVER N NM AND GENERALLY E TO SE OVER CENTRAL AND SOUTHERN
PORTIONS OF THE FORECAST AREA.  THE SLOW AND VARIABLE MOTION ACROSS
N NM...NORTH OF THE U-40 CORRIDOR...WILL ENHANCE THE LOCALIZED
FLOODING THREAT FOR AFTERNOON/EVENING CONVECTIVE ACTIVITY.  MORE
WIDESPREAD CONVECTIVE ACTIVITY EXPECTED TODAY THROUGH FRIDAY.

THIS AFTERNOON THE FRONTAL BOUNDARY AND LOWER ATMOSPHERIC CONFLUENT
FLOW ACROSS W NM COMBINED WITH OROGRAPHIC ASCENT ALONG THE
CONTINENTAL DIVIDE WILL BE A FOCUS FOR THE STRONGEST CONVECTION.
ACCORDINGLY...A FLASH FLOOD WATCH IS BEING ISSUED FOR AREAS OF MOST
CONCERN IN WESTERN NM.  OROGRAPHIC ASCENT ACROSS THE NORTHERN AND
CENTRAL MOUNTAINS WILL ALSO INITIATE STORMS.  AIDING IN CONVECTIVE
INITIATION MODEL DIAGNOSTICS INDICATE THAT ALONG WITH THE INCREASED
MOISTURE LOWER ATMOSPHERIC INSTABILITY...CAPE..LI AND THETA-E VALUES
ARE INCREASING ACROSS THE FORECAST AREA...EXCEPT FOR THE FAR SE.

THE BROAD UPPER HIGH REMAINS IN PLACE AS THE HIGH CENTER MEANDERS
ACROSS N AND CNTRL NM THROUGH THE WEEK SUSTAINING HIGH PRECIPITABLE
WATER VALUES.  THE POTENTIAL FOR HEAVY RAIN WITH BURN SCAR AND
LOCALIZED FLOODING WILL BE THE MAIN CONCERNS THROUGH THE WEEK.
EXPECT STORMS TO INITIATE OVER THE MOUNTAINS FIRST THEN TRACK SLOWLY
WITH THE PREVAILING FLOW INTO NEARBY VALLEYS AND PLAINS.  COLLIDING
CONVECTIVE OUTFLOW BOUNDARIES WILL BE ANOTHER SOURCE FOR STORM
INITIATION.

EXTENDED RANGE MODEL FORECASTS INDICATE THE UPPER HIGH SHIFTS NW OUT
OF NEW MEXICO ACROSS THE FOUR CORNERS REGION INTO SOUTHERN UTAH BY
SUNDAY AND CENTRAL UTAH BY MONDAY INTO TUESDAY.  HOWEVER RUN-TO-RUN
INCONSISTENCIES BETWEEN MODELS WITH THE LOCATION OF THE UPPER HIGH
AND ATTENDANT LOW ATMOSPHERIC MOISTURE AND INSTABILITY FIELDS.

01

&&

.FIRE WEATHER...
SURFACE ANALYSIS SHOWS THE BACK DOOR COLD FRONT NEAR THE NM/AZ
BORDER...ALONG A N/S LINE THROUGH GALLUP. A FLASH FLOOD WATCH WILL
BE ISSUED THROUGH 6AM WEDNESDAY FOR PORTIONS OF WESTERN NM DUE TO
THE COMBINATION OF THIS FRONTAL FORCING...INCREASED MOISTURE...AND
SLOW STORM MOTION. DIURNAL HEATING IS PROVIDING ADDITIONAL STORMS
ACROSS THE NORTHERN MOUNTAINS...WHERE FLASH FLOODING OVER RECENT
BURN SCARS REMAINS A RISK. STORM ACTIVITY WILL DIMINISH AFTER
SUNSET...BUT COLLIDING OUTFLOW BOUNDARIES SHOULD ALLOW FOR SHOWERS
TO PERSIST INTO THE OVERNIGHT HOURS. THE COMBO OF MOISTURE BEHIND
THE COLD FRONT AND TODAYS CONVECTION SHOULD YIELD IMPROVED OVERNIGHT
RH RECOVERIES.

NORTHERN AND CENTRAL NEW MEXICO WILL SEE DIURNAL SHOWERS AND
THUNDERSTORMS THROUGHOUT THE WORK WEEK...WITH HIGH TEMPERATURES
HOVERING AROUND NEAR NORMAL LEVELS EACH DAY. MODELS SHOW THE THETA-E
AXIS STRENGTHENING WEDNESDAY OVER WESTERN AND CENTRAL NM...AND
REMAIN IN A SIMILAR ORIENTATION THROUGHOUT THE WEEK. PASSING ON ANY
FLASH FLOOD WATCH ISSUANCE FOR WEDNESDAY AS FOCUS REMAINS ON
ACTIVITY TONIGHT...BUT INCREASED MOISTURE AND SLOW STORM MOTION
MAKES FLASH FLOODING A THREAT...ESPECIALLY OVER RECENT BURN SCARS.
THE WESTERN HIGH TERRAIN AND NORTHERN MOUNTAINS WILL REMAIN THE
FOCUS FOR STORM ACTIVITY THROUGH THE WEEK...AS NOTED BY THE HIGHEST
POPS. THE UPPER LEVEL HIGH CENTER WILL JOSTLE AROUND THE DESERT
SW...CAUSING SLIGHT CHANGES IN DAY TO DAY STORM MOTIONS...BUT SLOW
MOVING STORMS WILL REMAIN THE THEME. NOT EXPECTING MUCH CHANGE IN
DAYTIME MIN RH VALUES...BUT OVERNIGHT RECOVERIES WILL TREND DOWN
SLIGHTLY THROUGH THE WEEK.

MODELS BEGIN DIVERGING MORE NOTABLY WITH THE PLACEMENT OF THE UPPER
LEVEL HIGH CENTER HEADING INTO THE WEEKEND...WITH THE GFS PREFERRING
TO SHIFT THE CENTER NW TOWARDS THE GREAT BASIN AND THE ECMWF MORE
ELONGATED WITH TWO CENTERS. EITHER WAY...THEY BOTH SHOW THE HIGH
BECOMING MORE NW/SE ORIENTED AS AN UPPER LEVEL DISTURBANCE PASSES
ALONG THE NE PERIPHERY. IT APPEARS THEY TRY TO BRING A BACK DOOR
COLD FRONT DURING THE LATE SATURDAY INTO SUNDAY PERIOD...BUT ITS
WEAK AT THIS POINT. CONSIDERING THE SIMILARITY THIS PATTERN HAS TO
THE PATTERN SEEN YESTERDAY AND TODAY...WOULD ANTICIPATE THE FRONT TO
STRENGTHEN AS WE GET CLOSER TO THE EVENT. OTHERWISE...EXPECT
CONTINUED SHOWER AND THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN
WITH NEAR NORMAL HIGH TEMPERATURES.

24

&&

.AVIATION...
18Z TAF CYCLE
A GUSTY COLD FRONT DRAPED OVER PORTIONS OF CENTRAL AND EASTERN NM
WILL CONTINUE PUSHING TO THE W AND S TODAY...REACHING THE AZ/NM
BORDER BY THIS EVENING. GUSTY EAST WINDS WILL PERSIST THROUGH GAPS
OF CENTRAL MTS TILL LATE THIS EVENING...WITH PERIODIC GUSTS TO
30KTS. CONFIDENCE LOW ON NEED FOR AWW FOR HIGH WINDS AT KABQ AS
PRESSURE GRADIENT NOT ANTICIPATED TO BE STRONG ENOUGH. AREAS OF
LOW CLOUDS ACROSS NE NM WILL SLOWLY DISSIPATE THIS
AFTERNOON...POTENTIALLY HINDER TSTM DEVELOPMENT ALONG THE EASTERN
SLOPES OF THE SANGRES. DELAY IN BUILDING OF CU OVER WESTERN AND
CENTRAL HIGH TERRAIN WILL DELAY TIMING SHOWERS AND TSTMS THIS AFTN
AND EVE...WITH HIGH RES MODELS PAINTING KGUP AS MOST LIKELY TO BE
IMPACTED. STORMS WILL MOVE SLOWLY TO THE NW AND COULD PRODUCE
HEAVY RAINS AND BRIEF MVFR CEILINGS/VSBYS. SHOWERS WILL PERSIST
INTO THE OVERNIGHT HOURS...THOUGH GENERALLY DISSIPATING AFTER 03Z
WEDNESDAY.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  64  89  62  92 /  40  40  30  30
DULCE...........................  49  85  48  86 /  50  50  40  50
CUBA............................  54  83  55  85 /  60  50  60  60
GALLUP..........................  59  86  58  88 /  50  50  40  30
EL MORRO........................  55  79  54  80 /  60  50  50  40
GRANTS..........................  55  84  55  86 /  60  40  50  40
QUEMADO.........................  57  80  57  81 /  60  50  50  40
GLENWOOD........................  56  87  55  88 /  50  40  40  30
CHAMA...........................  46  78  46  79 /  60  60  50  70
LOS ALAMOS......................  60  81  61  82 /  60  60  50  60
PECOS...........................  57  78  59  80 /  60  60  50  50
CERRO/QUESTA....................  53  79  54  78 /  60  40  40  50
RED RIVER.......................  44  70  44  71 /  60  60  40  70
ANGEL FIRE......................  37  74  38  75 /  60  60  40  60
TAOS............................  49  82  50  83 /  50  40  40  40
MORA............................  53  77  54  79 /  60  60  50  60
ESPANOLA........................  58  86  59  86 /  60  40  40  30
SANTA FE........................  61  80  62  81 /  60  50  40  50
SANTA FE AIRPORT................  59  86  60  87 /  60  40  40  40
ALBUQUERQUE FOOTHILLS...........  66  87  66  88 /  60  40  40  30
ALBUQUERQUE HEIGHTS.............  68  89  69  90 /  50  20  40  30
ALBUQUERQUE VALLEY..............  65  90  65  91 /  60  20  40  20
ALBUQUERQUE WEST MESA...........  66  91  68  93 /  60  20  40  30
LOS LUNAS.......................  63  92  63  93 /  50  20  30  20
RIO RANCHO......................  66  91  67  93 /  60  20  40  30
SOCORRO.........................  70  95  70  95 /  30  20  20  20
SANDIA PARK/CEDAR CREST.........  61  85  62  86 /  60  50  40  40
TIJERAS.........................  61  86  61  87 /  60  50  40  40
MORIARTY/ESTANCIA...............  57  82  56  83 /  50  50  40  40
CLINES CORNERS..................  59  82  58  83 /  50  40  40  40
GRAN QUIVIRA....................  64  85  62  85 /  30  30  30  30
CARRIZOZO.......................  64  86  63  86 /  20  20  20  20
RUIDOSO.........................  56  82  55  82 /  20  20  20  30
CAPULIN.........................  58  80  61  82 /  50  30  30  50
RATON...........................  59  82  60  84 /  40  30  30  40
SPRINGER........................  58  85  59  87 /  50  30  30  40
LAS VEGAS.......................  55  80  56  84 /  60  40  40  60
CLAYTON.........................  63  89  66  92 /  30  30  20  20
ROY.............................  62  82  63  86 /  50  30  30  30
CONCHAS.........................  67  90  68  92 /  40  30  30  20
SANTA ROSA......................  67  88  66  90 /  30  20  20  20
TUCUMCARI.......................  68  92  69  94 /  30  20  20  20
CLOVIS..........................  63  88  61  88 /  20   5  10  10
PORTALES........................  67  91  65  91 /  20   5  10   5
FORT SUMNER.....................  67  90  67  90 /  20  10  20  10
ROSWELL.........................  68  92  66  92 /  10   5  10   5
PICACHO.........................  64  86  63  87 /  10  10  10  20
ELK.............................  60  81  58  80 /  10  20  10  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ501>509.

&&

01/24
Hazardous weather outlook, Jul 8, 5:06 AM MDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
506 AM MDT TUE JUL 8 2014

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
506 AM MDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY THROUGH THE
OVERNIGHT. STORM MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME
HEAVY. THIS MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING...
ESPECIALLY OVER AND NEAR RECENT AND OLDER BURN SCARS. ISOLATED
LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY
ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
MONDAY...PARTICULARLY OVER AND ADJACENT TO THE HIGH TERRAIN. STORM
MOTIONS WILL BE SLOW AND RAINFALL COULD BECOME HEAVY. THIS MAY
LEAD TO LOCALIZED AREAS OF FLASH FLOODING... ESPECIALLY OVER AND
NEAR RECENT AND OLDER BURN SCARS. ISOLATED LOCATIONS MAY RECEIVE
UP TO 2 INCHES OF RAINFALL. A FEW STORMS MAY ALSO PRODUCE SMALL
HAIL AND WIND GUSTS TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

GUYER

In the hours before

Special weather statement, Jul 8, 12:43 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1243 PM MDT TUE JUL 8 2014

NMZ518-081930-
SANTA FE METRO AREA-
1243 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORM MOVING OVER SANTA FE...

AT 1241 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR SANTA FE.
MOVEMENT WAS WEST BETWEEN 5 TO 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SANTA FE
COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3566 10592 3561 10590 3558 10590 3558 10606
      3568 10604
TIME...MOT...LOC 1843Z 077DEG 7KT 3563 10594

50
Local storm report, Jul 8, 1:12 PM MDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
112 PM MDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             2 SE AGUA FRIA          35.63N 106.00W
07/08/2014  E1.00 INCH       SANTA FE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401093

AAM
Special weather statement, Jul 8, 1:17 PM MDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
117 PM MDT TUE JUL 8 2014

NMZ520-082000-
LOWER RIO GRANDE VALLEY-
117 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORM EAST OF LEMITAR MOVING WEST...

AT 109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 6 MILES EAST
OF LEMITAR. MOVEMENT WAS WEST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAMIZAL AND SAN ACACIA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3413 10698 3421 10696 3423 10700 3427 10698
      3422 10672 3420 10671 3418 10675 3415 10672
      3414 10675 3412 10676
TIME...MOT...LOC 1917Z 097DEG 9KT 3419 10684

50
Special weather statement, Jul 8, 1:58 PM MDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
158 PM MDT TUE JUL 8 2014

NMZ517-082045-
LOWER CHAMA RIVER VALLEY-
158 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORM MOVING OVER THE ESPANOLA AREA...

AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR NAMBE.
MOVEMENT WAS NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAMBE PUEBLO AND SANTA
CRUZ LAKE RECREATION AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3592 10604 3608 10602 3605 10587 3588 10594
TIME...MOT...LOC 1958Z 185DEG 14KT 3595 10597

50
Special weather statement, Jul 8, 2:00 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
200 PM MDT TUE JUL 8 2014

NMZ511-517-082030-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-
200 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORM MOVING OVER WHITE ROCK AREA...

AT 158 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER NEAR WHITE
ROCK. MOVEMENT WAS EAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE WHITE ROCK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3585 10613 3584 10614 3582 10618 3577 10622
      3577 10624 3579 10628 3594 10622
TIME...MOT...LOC 2000Z 248DEG 4KT 3580 10621

50
Special weather statement, Jul 8, 3:29 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
329 PM MDT TUE JUL 8 2014

NMZ511-082200-
JEMEZ MOUNTAINS-
329 PM MDT TUE JUL 8 2014

...STRONG THUNDERSTORM OVER THE BEAR SPRINGS FIRE 4 MILES EAST
OF PONDEROSA...

AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL ONE HALF TO THREE QUARTERS OF AN INCH IN DIAMETER 11 MILES EAST
OF JEMEZ PUEBLO. MOVEMENT WAS A SLOW DRIFT. VERY HEAVY RAIN WILL
IMPACT THE FIRE AREA.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE VALLECITOS...PONDEROSA...
PALIZA CAMPGROUND AND VISTA LINDA CAMPGROUND.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

&&

LAT...LON 3571 10675 3582 10651 3561 10639 3552 10658
TIME...MOT...LOC 2128Z 150DEG 3KT 3565 10654

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:03 PM MDTAreal Flood AdvisoryABQRio Arriba117 min
Jul 8, 12:23 PM MDTSpecial Weather StatementABQSocorro22 min
Jul 8, 12:25 PM MDTSpecial Weather StatementABQCibola35 min
Jul 8, 12:43 PM MDTSpecial Weather StatementABQSanta Fe47 min
Jul 8, 12:45 PM MDTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 8, 1:17 PM MDTSpecial Weather StatementABQSocorro43 min
Jul 8, 1:22 PM MDTAreal Flood AdvisoryABQSocorro113 min
Jul 8, 1:42 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe2 hr
Jul 8, 1:53 PM MDTAreal Flood AdvisoryABQRio Arriba, Taos112 min
Jul 8, 1:58 PM MDTSpecial Weather StatementABQLos Alamos47 min
Jul 8, 2:00 PM MDTSpecial Weather StatementABQLos Alamos30 min
Jul 8, 2:19 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval116 min
Jul 8, 2:36 PM MDTAreal Flood AdvisoryABQTaos114 min
Jul 8, 2:55 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 8, 3:07 PM MDTFlash Flood WarningABQLos Alamos, Sandoval113 min
Jul 8, 3:10 PM MDTFlash Flood WatchABQ12 hr
Jul 8, 3:29 PM MDTSpecial Weather StatementABQSandoval31 min
Jul 8, 3:31 PM MDTAreal Flood AdvisoryABQSandoval119 min
Jul 8, 4:11 PM MDTFlash Flood WarningABQSandoval2 hr
Jul 8, 4:48 PM MDTAreal Flood AdvisoryABQSandoval117 min
Jul 8, 4:56 PM MDTAreal Flood AdvisoryABQRio Arriba, Sandoval109 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.